Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Sudden High Blood Pressure Even with Medication

Dear Doc, My mother has been taking atenolol for a couple of years now. About a year ago, her bp was 210/108 suddenly, so we brought her to the emergency, as she was feeling fatigue and dizzyness. The EKG , blood test and vascular test was all normal, and she was send home. Her doctor increased her atentolol dose from 25mg to 50mg, and also started her on conversyl 4mg. Even with these medications, she still continued to have couple of these episodes for the last year, and again 4 nights ago. All the test showed nothing, I am really worried for her, as currently her bp has been varying between 150-176/81-92, and has been for the last couple of days. Is there other tests that her doctor could request that will help determine what is causing these high bp episodes? Should she ask her doctor to change the meds?
Asked On : Wed, 9 Mar 2011
Answers:  2 Views:  542
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
thank you for trusting healthcare magic.See you havent mentioned your mother's age.With growing age, our blood vessels lose its elasticity, this along with atherosclerotic (plaque deposits inside vessels) one tends to have high BP. Apart from this, there could be autonomic dysfunction playing important role,where there can be fluctuations in BP, generally seen in Diabetics. It could also be due to a thyroid problem.So get all tests pertaining to these done( thyroid profile, serum electrolytes/kidney function tests, urine microscopy,lipid profile, fasting blood glucose, a glycosylated hemoglobin level etc). You can make her follow a DASH (Dietary approaches to stop hypertension) diet.
Answered: Wed, 9 Mar 2011
I find this answer helpful
General Surgeon Dr. Swapnendu Sekhar Ghosh's  Response
welcome to health care magic
the bp first recorded was very high and it can cause any problem any moment
your mother should be under cardiologist's treatment through out
she must have been investigated already for high bp
any endocrine dis order should be excluded along with diabetes
follow doctor's advice regarding diet and medications with regular check up frequently to start with and once bp is controlled then interval of check incrased
hope your mother will be all right soon
Answered: Wed, 9 Mar 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor